Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 11, NWS San Francisco Bay Area, CA

July 30, 20256 counties in California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Jul 30, 2025, 12:32 PM PDT for 6 counties in California. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2025, 12:32 PM PDT (19:32 UTC)
Expired
Jul 31, 2025, 5:00 AM PDT
In force
16 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 7.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

506 
WHUS46 KMTR 301932
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1232 PM PDT Wed Jul 30 2025

CAZ006-505-509-529-530-310345-
/O.NEW.KMTR.BH.S.0011.250730T1932Z-250731T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1232 PM PDT Wed Jul 30 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous ocean currents and fluctuating water levels.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous ocean currents and fluctuating water levels
  will translate to hazardous swimming conditions.

* ADDITIONAL DETAILS...While coastal areas, beaches, and waterways
  may be open, please remain aware of your surroundings and check
  with local officials for conditions.

PRECAUTIONARY/PREPAREDNES  ACTIONS...
Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Bain
4 follow-up statements
946 
WHUS46 KMTR 301936 AAA
CFWMTR

Coastal Hazard Message...UPDATED
National Weather Service San Francisco CA
1236 PM PDT Wed Jul 30 2025

CAZ006-505-509-529-530-310345-
/O.CON.KMTR.BH.S.0011.000000T0000Z-250731T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1236 PM PDT Wed Jul 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Dangerous ocean currents and fluctuating water levels.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous ocean currents and fluctuating water levels
  will translate to hazardous swimming conditions. Canoes, kayaks,
  and paddle boards may especially prone to dangerous ocean
  currents.

* ADDITIONAL DETAILS...While coastal areas, beaches, and waterways
  may be open, please remain aware of your surroundings and check
  with local officials for conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Bain
179 
WHUS46 KMTR 301947 CCA 
CFWMTR

Coastal Hazard Message...CORRECTED
National Weather Service San Francisco CA
1247 PM PDT Wed Jul 30 2025

CAZ006-505-509-529-530-310345-
/O.COR.KMTR.BH.S.0011.000000T0000Z-250731T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
1247 PM PDT Wed Jul 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Dangerous ocean currents and fluctuating water levels.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous ocean currents and fluctuating water levels
  will translate to hazardous swimming conditions. Canoes, kayaks,
  and paddle boards may be vulnerable to dangerous ocean 
  currents.

* ADDITIONAL DETAILS...While coastal areas, beaches, and waterways
  may be open, please remain aware of your surroundings and check
  with local officials for conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Bain
495 
WHUS46 KMTR 310337
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
837 PM PDT Wed Jul 30 2025

CAZ006-505-509-529-530-311200-
/O.CON.KMTR.BH.S.0011.000000T0000Z-250731T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
837 PM PDT Wed Jul 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

* WHAT...Dangerous ocean currents and fluctuating water levels.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Northern 
  Monterey Bay and Southern Monterey Bay and Big Sur Coast 
  Counties.

* WHEN...Now through 5 AM Thursday.

* IMPACTS...Dangerous ocean currents and fluctuating water 
  levels will translate to hazardous swimming conditions. 
  Canoes, kayaks, and paddle boards may be vulnerable to 
  dangerous ocean currents.

* ADDITIONAL DETAILS...While coastal areas, beaches, and 
  waterways may be open, please remain aware of your surroundings 
  and check with local officials for conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
706 
WHUS46 KMTR 311156
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
456 AM PDT Thu Jul 31 2025

CAZ006-505-509-529-530-311300-
/O.EXP.KMTR.BH.S.0011.000000T0000Z-250731T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
456 AM PDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING...

As always, please continue to exercise caution on, in, or near 
the ocean today as water levels continue to fluctuate.

$$

Sarment

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 11:18 AM PDT, 1 hour 14 minutes earlier. Its key messages:

  • Updated at 1118 AM PDT Wed Jul 30 2025
  • Dangerous currents and fast tidal swings will persist through today. These conditions are hazardous to those entering the ocean.
  • Seasonably mild weather pattern continues the next few days with night and morning low clouds followed by sunny afternoons.
Area forecast discussion, Jul 30, 11:18 AM PDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
1118 AM PDT Wed Jul 30 2025

...New KEY MESSAGES...

.KEY MESSAGES...
Updated at 1118 AM PDT Wed Jul 30 2025

 - Dangerous currents and fast tidal swings will persist through
   today. These conditions are hazardous to those entering the
   ocean.

 - Seasonably mild weather pattern continues the next few days
   with night and morning low clouds followed by sunny afternoons.

&&

.UPDATE...
Issued at 1118 AM PDT Wed Jul 30 2025

Warmer and drier conditions continue with temperatures ranging
from below normal to seasonal within the marine layer and seasonal
to slightly above normal in the higher elevations above the
marine layer. No major changes to the overall forecast.

&&

.SHORT TERM...
Issued at 158 AM PDT Wed Jul 30 2025
(Today and tonight)

A weak upper level shortwave trough will continue to shift inland
across the Bay Area and Central Coast through the morning hours.
Steady, onshore zonal flow will set in behind the trough for the
remainder of the work week. Low stratus clouds will linger most if
not all day for many of our coastal areas with reduced mixing under
the zonal flow aloft, and ample sunshine for inland areas away from
the influence of the marine layer. Expect breezy onshore winds along
the coast during the afternoon and evening hours with relatively
light winds inland. When low stratus returns this evening it will
penetrate a little farther inland than previous couple nights as the
marine layer begins to increase and expand.

&&

.LONG TERM...
Issued at 158 AM PDT Wed Jul 30 2025
(Thursday through Tuesday)

Reposted from previous forecast: Upper-level troughing to the north
will drive steady onshore flow dominating our weather pattern
through the first days of August, leading to a stable forecast with
temperatures remaining near or slightly below the seasonal average,
combined with cloudy mornings giving way to breezy afternoons and
evenings. Towards the latter half of the week, increased moisture
from a low currently near the Gulf of Alaska could result in
enhanced overnight and morning stratus coverage, but aside from
that, there would be no other changes to sensible weather impacts
for the 7 day forecast period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1052 AM PDT Wed Jul 30 2025
Summer like weather continues, as we see our nightly stratus surge
in and then retreat. MVFR cigs remain for some interior terminals,
though it should clear out within a few hours. For those along the
immediate coast MVFR to IFR conditions should hold. MVFR to IFR
cigs return late tonight and into the overnight hours.

Vicinity of SFO...Current thinking is the forecast is rather
pessimistic for KSFO as satellite has not shown the progressive
trend that was hinted at prior. Latest hi-res guidance shows that
we may get a few reports of VFR conditions; however, confidence is
low in that actually occuring. Opted to put a TEMPO in place of
where that could occur, but should we fill in and not see any
reprieve around SFO that will be removed. If that is the case,
expect MVFR conditions likely holding through late tomorrow
morning.

SFO Bridge Approach...SImilar to SFO

Monterey Bay Terminals....Cigs will slowly improve this afternoon
with a longer period of afternoon VFR at KSNS. For KMRY, brief bouts
of VFR are anticipated though there will remain a high enough
potential for IFR to advertise intermittent MVFR this afternoon.
After 00 UTC, marine stratus will surge through Monterey Bay with
LIFR cigs anticipated after 03 UTC. Confidence is medium to high in
the cig forecast. Occasional reductions in visibility due to BR
cannot be discounted, but the overall TAF period will be dominated
by +4SM. MVFR cigs are anticipated to return around 16-17 UTC on
Thursday.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 3 PM this afternoon to 9 PM PDT this
     evening for Pt Arena to Pt Reyes 0-10 nm.

     Small Craft Advisory from 3 PM this afternoon to 3 AM PDT
     Thursday for Pt Pinos to Pt Piedras Blancas 0-10 nm.

     Small Craft Advisory until 3 AM PDT Thursday for Pt Arena to Pt
     Reyes 10-60 NM.

&&

SHORT TERM...JM
LONG TERM....JM
AVIATION...KR
MARINE...CW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

In the hours before

Special weather statement, Jul 30, 7:28 AM PDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service San Francisco Bay Area
728 AM PDT Wed Jul 30 2025

...TSUNAMI ADVISORY IS IN EFFECT FROM THE SONOMA COASTLINE
DOWN THROUGH THE BIG SUR COASTLINE INCLUDING SF AND MONTEREY BAY...

CAZ006-505-506-508-509-529-530-302030-
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead,
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael,
Petaluma, Novato, Rohnert Park, Oakland, Fremont, Hayward,
Daly City, Berkeley, Pacifica, Santa Cruz, Watsonville, Live Oak,
Seaside, Monterey, and Marina
728 AM PDT Wed Jul 30 2025

* UPDATES...
  There have been no significant changes since the last
  statement.

* LOCAL IMPACTS...Dangerous currents and fast tidal swings will
  persist through the morning due to impacts from an ongoing tsunami
  event. These conditions are hazardous to swimmers, boats, and
  coastal structures. Widespread inundation is NOT expected.
  However, damage at the harbors is possible. Surging water in and
  out of harbors and changing water levels can cause boats and docks
  to detach from structures.

* RECOMMENDED ACTIONS... If you are located in this coastal area,
  move off the beach and out of harbors and marinas. Do not go to
  the coast to watch the tsunami. Be alert to instructions from your
  local emergency officials. Tsunamis often arrive as a series of
  waves or surges which could be dangerous for many hours after the
  first wave arrival.

* FORECAST TSUNAMI DURATION...The Advisory remains in effect until
  further notice.

* OBSERVED TSUNAMI WAVE HEIGHTS FROM EARLIER...
  San Francisco				 1.2 ft at 0224 AM PDT on Jul 30
  Point Reyes California     2.6 ft at 0423 AM PDT on Jul 30
  Monterey California        1.5 ft at 0424 AM PDT on Jul 30
  Richmond California        0.8 ft at 0241 AM PDT on Jul 30
  Alameda California         1.2 ft at 0247 AM PDT on Jul 30
  Redwood City California    0.6 ft at 0425 AM PDT on Jul 30

* PRELIMINARY EARTHQUAKE INFORMATION...
  An earthquake occurred with a preliminary magnitude of 8.8.

This product will be updated as new information becomes available.
Stay tuned to your local news source and NOAA weather radio for
further information and updates.

Additional information can be found at
http://www.tsunami.gov
http://weather.gov/MTR
Special weather statement, Jul 30, 10:55 AM PDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service San Francisco Bay Area
1055 AM PDT Wed Jul 30 2025

...TSUNAMI ADVISORY HAS BEEN CANCELED FOR THE BAY AREA COASTLINE
FROM SONOMA COUNTY SOUTHWARD TO MONTEREY INCLUDING SAN FRANCISCO AND
AND MONTEREY BAYS...

CAZ006-505-506-508-509-529-530-302030-
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-Northern Monterey Bay-
Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead,
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael,
Petaluma, Novato, Rohnert Park, Oakland, Fremont, Hayward,
Daly City, Berkeley, Pacifica, Santa Cruz, Watsonville, Live Oak,
Seaside, Monterey, and Marina
1055 AM PDT Wed Jul 30 2025

...TSUNAMI ADVISORY HAS BEEN CANCELED...

* UPDATES...Some areas may continue to experience small sea level
  changes. Local conditions can cause a wide variation in wave
  action. Dangerous currents and fast tidal swings will persist
  through today. These conditions are hazardous to swimmers, boats,
  and coastal structures.

* OBSERVED TSUNAMI WAVE HEIGHTS FROM EARLIER...
  San Francisco				 1.2 ft at 0224 AM PDT on Jul 30
  Point Reyes California     2.6 ft at 0423 AM PDT on Jul 30
  Monterey California        1.5 ft at 0424 AM PDT on Jul 30
  Richmond California        0.8 ft at 0241 AM PDT on Jul 30
  Alameda California         1.2 ft at 0247 AM PDT on Jul 30
  Redwood City California    0.6 ft at 0425 AM PDT on Jul 30

This will be the final statement issued for the local area for this
event.

Additional information can be found at
http://www.tsunami.gov
http://weather.gov/MTR

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:38 AM PDTSmall Craft AdvisoryMTR18 hr
Jul 30, 1:07 PM PDTSmall Craft AdvisoryMTR9 days

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.